Hail, Boone
- When
- June 1, 3:35 PM CST
- Where
- Boone County, 1.86 mi E of (Hro)harrison Arpt
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.265, -93.117
Scattered thunderstorms on the 1st through the 3rd produced gusty winds, small hail, and locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Scattered thunderstorms on the 1st through the 3rd produced gusty winds, small hail, and locally heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 1, 1:32 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 232 PM CDT TUE JUN 1 2010 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT VISIBLE SATELLITE IMAGERY SHOWS AFTERNOON CU FIELD COVERING MOST OF THE STATE THIS AFTERNOON...WITH SOME CONVECTION FIRING TO THE SOUTHEAST OF THE CWA. THE THREAT OF THUNDER IS RELATIVELY LOW FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. STILL...WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS FIRE UP SOMEWHERE IN THE CWA LATER ON. ISOLATED SHOWERS/THUNDERSTORMS ARE IN THE FORECAST UNTIL 7PM THIS EVENING...AND THIS LOOKS REASONABLE. SOUTHERLY LOW LEVEL FLOW WILL KEEP DEWPOINTS HIGH OVERNIGHT. EXPECT TONIGHT WILL BE ANOTHER WARM ONE WITH A GOOD PORTION OF THE REGION NOT MAKING IT BELOW 70 FOR. WEDNESDAY WILL BE MUCH THE SAME AS TODAY...WITH AFTERNOON TEMPS IN THE LOW TO MID 90S...HIGH HUMIDITY AND ISOLATED CONVECTION IN THE AFTERNOON AND EARLY EVENING HOURS. ON WED NIGHT A FRONT WILL SLIDE INTO NORTHWEST ARKANSAS AND REMAIN THERE FOR MUCH OF THURSDAY FOR SLIGHTLY COOLER TEMPS WED NIGHT THROUGH THU NIGHT. THERE HAS BEEN SOME MODEL DISAGREEMENT WITH REGARD TO HOW FAR SOUTH THE FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS WILL MAKE IT. KEPT WITH PREVIOUS FORECAST TRENDS AND HELD HIGHEST POPS IN THE NORTH...THINKING THE FRONT WILL LIKELY STALL OUT ROUGHLY NEAR A LINE FROM FORT SMITH TO JONESBORO. THAT BEING SAID IT STILL SEEMS LIKE THERE WILL BE SOME ISOLATED TO SCATTERED CONVECTION IN THE SOUTHERN ZONES TOO. THE REMNANTS OF THIS FRONTAL BOUNDARY WILL HANG AROUND ON FRIDAY AS WELL FOR A SLIGHT CHANCE OF PRECIP...ESPECIALLY NORTH. LATEST MOS GUIDANCE HAS COOLED FRI TEMPS OFF BACK TO THE MID 90S...AS OPPOSED TO THE PREVIOUS HIGH OF 97 THAT IT WAS ADVERTISING FOR SOME AREAS. HOWEVER...IT WILL STILL FEEL QUITE WARM. DESPITE SOMEWHAT LOWER EXPECTED HIGHS ON FRI...DEWPOINTS WILL STILL BE AROUND 70 AND THUS HEAT INDEX VALUES WILL STILL BE IN THE UPPER 90S AS WE HEAD INTO THE WEEKEND. && .LONG TERM...SATURDAY THROUGH TUESDAY DURING THIS PERIOD HOT AND HUMID CONDITIONS START THE PERIOD THEN A FRONTAL BOUNDARY SAGS SOUTH INTO AR SUNDAY AND MONDAY WITH INCREASED POP CHANCES. THEN WE SEE A PATTERN CHANGE NEXT WEEK. MODELS ON FRIDAY HAVE WASHED THE BOUNDARY OUT OVER SOUTHERN MO...THEN LIFTED IT NORTHWARD BY SATURDAY. HOT AND HUMID SATURDAY ACROSS THE AREA WITH A LOW CHANCE OF ANY AFTERNOON TO EARLY EVENING CONVECTION. A STRONGER S TO SW WIND FLOW HAS SET UP. TEMPS WILL BE HOT WITH MID 90S EXPECTED. THEN THE UPPER RIDGE BEGINS TO BREAK DOWN...AND A TRANSITION TO A BUILDING RIDGE OVER THE WESTERN U.S. AND A DEEPENING TROUGH OVER THE EASTERN U.S. INTO NEXT WEEK. BOTH ECMWF AND GFS TRENDING THIS PATTERN CHANGE BY THE MIDDLE OF NEXT WEEK. FOR SUNDAY...ECMWF A BIT FASTER THAN GFS WITH SAGGING A BOUNDARY TO AR AND HOLDING IT OVER THE AREA THROUGH MONDAY. POPS ARE IN THE FORECAST BUT ONLY SLIGHT AT THIS TIME. THIS MAY BE UPPED TO CHANCE WITH LATER FORECASTS. SOME UPPER ENERGY IS SEEN IN THE MEAN WEST TO NORTHWEST FLOW...BUT IS SHEARING OUT OVER THE AREA. INTO TUESDAY A DEVELOPING SURFACE LOW PRESSURE OVER THE TX PANHANDLE WILL LIFT ANY REMAINING BOUNDARY BACK NORTH AS IT MOVES NORTHEAST. SOME POP WILL BE IN THE FORECAST BUT UNCERTAINTY DOES EXIST AS TO AMOUNT AND COVERAGE. THEN WITH THE PATTERN CHANGE BY TUESDAY THROUGH THE END OF THE WEEK...ANY ENERGY IN THE NW UPPER FLOW WILL HAVE TO BE MONITORED FOR POSSIBLE MCS DEVELOPMENT. TEMPS FOR SUNDAY THROUGH TUESDAY WILL STILL BE ABOVE NORMAL...BUT MAY BE TEMPERED A BIT WITH CONVECTION CHANCES. A BIT COOLER MAY BE SEEN OVER NORTHERN AR AREAS...AND A BIT DRIER AIR IF THE SURFACE RIDGE CAN FILTER INTO NORTHERN LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 93 71 91 69 / 20 10 20 20 CAMDEN AR 96 73 92 69 / 20 10 20 20 HARRISON AR 91 70 90 67 / 20 10 20 30 HOT SPRINGS AR 95 73 92 70 / 20 10 20 20 LITTLE ROCK AR 95 72 92 70 / 20 10 20 20 MONTICELLO AR 96 73 92 70 / 20 10 20 10 MOUNT IDA AR 94 71 92 68 / 20 10 20 20 MOUNTAIN HOME AR 92 71 90 67 / 20 10 20 30 NEWPORT AR 93 72 92 69 / 20 10 20 20 PINE BLUFF AR 95 73 92 71 / 20 10 20 20 RUSSELLVILLE AR 94 71 91 69 / 20 10 20 20 SEARCY AR 94 71 92 70 / 20 10 20 20 STUTTGART AR 95 73 92 71 / 20 10 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...64 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1140 AM CDT TUE JUN 1 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1140 AM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THIS AFTERNOON TO EARLY EVENING...BUT THEN DISSIPATE SHORTLY AFTER SUNSET. WHILE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE NOT EXPECTED...ISOLATED STRONG STORMS MAY BE SEEN...WITH POSSIBLE SMALL HAIL..GUSTY WINDS AND HEAVY RAIN. PATCHY FOG WILL AGAIN DEVELOP FOR SEVERAL HOURS LATE TONIGHT AND EARLY WEDNESDAY MORNING...DUE TO THE WARM AND HUMID AIR MASS ACROSS ARKANSAS. THE FOG WILL RESTRICT VISIBILITY IN SOME AREAS UNTIL BURNING OFF BY MID MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED...AFTERNOON TO EARLY EVENING...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK AS MOIST AND UNSTABLE AIR REMAINS IN PLACE. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE IN THE AFTERNOON TO EARLY EVENING...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 427 PM CDT TUE JUN 1 2010 ARZ003-012210- BOONE- 427 PM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 510 PM CDT... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...MOVING SOUTH AT 5 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE HARRISON AND GRUBB SPRINGS. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
The Springfield radar (KSGF), 111 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several houses had shingles blown off and a couple of trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224370, 224369.